MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr) review - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned unit shows that the lock has rotational and lateral movement and a residue buildup is present.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirms the findings of the service team and noted that there was movement present in the lock and there was little resistance to move the lock between the lock/unlock positions.To resolve the issues, new components were added to replace worn internal parts.Root cause - the complaint is confirmed via inspection of the unit.The unit needed cleaning and replacement of worn parts from routine use and wear.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that surgeon was performing a c7-t1 decompression and fusion with the patient in the prone position in the mayfield modified skull clamp (a1059), and at the end of the case, blood was noticed under the drape.The surgeon looked under the drape and accessed that the skull clamp had slipped which resulted in a small laceration that was closed with staples.The patient was reported as stable.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25262699
Report Number3004608878-2026-00061
Device Sequence Number10544956
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale
Patient Weight75 KG